Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 6, NWS Brownsville, TX

February 10, 2020Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Feb 10, 2020, 9:33 AM CST for Cameron County, Willacy County, Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2020, 9:33 AM CST (15:33 UTC)
Expired
Feb 10, 2020, 4:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2020-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2020-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-264 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS74 KBRO 101533
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
933 AM CST Mon Feb 10 2020

TXZ254>257-102200-
/O.NEW.KBRO.WI.Y.0006.200210T1533Z-200210T2200Z/
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
and Laguna Vista
933 AM CST Mon Feb 10 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Inland Willacy, Inland Cameron, Coastal Willacy and 
  Coastal Cameron Counties.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

LF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 10, 5:55 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 10, 5:55 AM CST, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
555 AM CST Mon Feb 10 2020

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Breezy conditions are expected again today courtesy
of the interaction between high and low pressure. Winds should
greatly diminish shortly after sunset due to a weak cold front
easing closer to the region from the north. MVFR to VFR cloud
decks are forecast through the next 24 hours.
&&

.PREV DISCUSSION... /issued 351 AM CST Mon Feb 10 2020/

SHORT TERM (Now through Tuesday): KBRO Doppler radar is nearly
devoid of precipitation echoes at this time, a marked decrease from
only 24 hours ago. This trend should continue for today and early
tonight. However, late tonight through Tuesday, isolated showers are
possible over roughly the northern half of the BRO CWFA as a weak
cold front oozes closer to the region from the north. Since this
front is not expected to pass through Deep South Texas or the Rio
Grande Valley, well above normal daytime high and overnight low
temperatures are anticipated.

LONG TERM (Tuesday night through Sunday): A mid- to upper-level
trough of low pressure will be moving into West Texas, while a
ridge of high pressure broadens across the Florida Peninsula. At
the surface, models indicate an elongated trough over South Texas
with a cold front draped across the northwestern portions of the
CWA for the start of the period. Unfortunately, the latest models
still differ widely on temperatures, which has made for a
difficult forecast. The NAM shifts winds out of the north and
brings much cooler air starting late Tuesday into Tuesday night,
whereas the GFS and the ECMWF maintain southerly flow across the
eastern half of the area into Wednesday morning. This results in a
20-degree temperature spread in some locations. With consistency
in mind and a slight lean on the higher-resolution models, have
trended downward on temperatures and for a quicker wind shift
Tuesday night and Wednesday. Therefore, expect lows to quickly
drop Wednesday morning into the 50s with a slow warm-up into the
60s. If confidence increases in a NAM solution, highs may struggle
to get out of the 50s through the day. Precipitation chances
remain mostly the same, with scattered showers expected with light
QPF. Model soundings indicate minimal elevated CAPE, so don't
expect a notable chance for thunderstorms. By late Wednesday
morning, high pressure will build quickly from the northwest,
bringing a stronger northerly push of winds into the afternoon and
drier air.

The main surface high (1038mb) will slide southward out of Canada,
maintaining winds out of the north across Deep South Texas through
the end of the week before turning to the east. Light easterly
flow heading into the weekend and a gradual increase in moisture
may allow for a few seabreeze showers. In addition, east to
southeast flow will allow for seasonal temperatures each day while
gradually warming up through the weekend.

MARINE (Now through Tuesday): Buoy 42020 reported southeast winds
around 8 knots gusting to around 12 knots with seas slightly over 6
feet with a period of 8 seconds at 250 CST/850 UTC. Small Craft
Exercise Caution and Small Craft Advisory conditions will continue
to prevail along the Lower Texas Coast during the period with an
enhanced pressure gradient in place over the western Gulf of Mexico
and a weak cold front approaching from the north.

Tuesday night through Sunday: Hazardous marine conditions will be
possible through much of the long term. Starting on Wednesday, a
cold front will bring strong north winds and building seas through
Thursday. As a surface high moves eastward across the Northeast,
winds will shift to the east and remain moderate into the weekend.
This will also keep seas elevated at 4 to 6 feet.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
     170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, Feb 10, 3:58 AM CST, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
358 AM CST Mon Feb 10 2020

TXZ248>257-351-353-111200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
358 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a High Risk of rip currents at the beaches of South Padre
Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents is possible at the local beaches
through the entire forecast period.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-111200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
358 AM CST Mon Feb 10 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Gulf of Mexico waters
from 0 to 60 nautical miles offshore until 6 PM CST this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional Small Craft Advisories are possible along the Lower
Texas Coast Wednesday night through Thursday and again on
Saturday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.